Meningitis ACWY vaccine - symptoms or nothing?

I received the Meningitis ACWY vaccine 3 days back in my right upper arm. Since then, that area has felt a bit tight, almost as if I've pulled a muscle, and I'm feeling quite nauseous today. The reason I'm worried is because I'm unsure whether I've previously received any Meningitis vaccines (I grew up outside the UK). I do appear to have some other symptoms but those can be easily attributed to other causes (eg. tiredness and headache to being under pressure with my workload).

Do I need to see a doctor?

2 Replies

  • I think that some of your symtoms are an indication that your body is having a positive response to the vaccination in that it is producing the necessary protection.

    On the Meningitis Now website which has lots of information about the vaccinations for MenACWY it says 'Vaccine recipients may get soreness, and some redness and swelling in their arm at the sight of the injection. They may also get a headache but these symptoms should resolve after one or two days".

    So I think what you are experiencing at the moment is to be expected and paracetamol would help ease any discomfort.

  • If you are concerned it can't hurt to go back to the health professional that gave you the injection. This will give you peace of mind. Well done for gaming the vaccine.

You may also like...